Connect with others who understand.

  •   Learn from expert-reviewed resources
  •   Real advice from people whoโ€™ve been there
  •   People who understand what youโ€™re going through
Sign Up Log In
Powered By
Real members of MyLymphomaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
A MyLymphomaTeam Member asked a question ๐Ÿ’ญ
New York, NY

Does anyone have any recommendations for dizziness upon standing? It really only began after my 3rd cycle of chemo, just finished my 4th cycle 5 days ago. Even when I sit on the toilet and then get up it occurs. I now take things very slowly. I have only taken the Ondansetron a few times, does this help with the dizziness?

July 1, 2022
 · 
Reactions

Answer Summary

Members shared practical strategies for managing dizziness after chemotherapy, with the most consistent advice being to rise slowly from... Read more

Members shared practical strategies for managing dizziness after chemotherapy, with the most consistent advice being to rise slowly from sitting or lying positions, stay well-hydrated with water or electrolyte drinks like Gatorade or Hydralyte, and monitor blood pressure regularly since chemo can cause it to drop. Several members emphasized the importance of contacting your oncologist about persistent dizziness, as it could signal low potassium, dehydration, or heart concerns, with one member sharing how ignoring symptoms led to a pacemaker but expressing gratitude for now being able to swim again. A recurring theme was reassurance that post-chemo dizziness is common and often improves over time, along with encouragement to use grab bars, walkers, or have someone nearby to prevent falls while your body recovers.

A MyLymphomaTeam Member

Hello dizzy
U might want to call ur doc 2mr when this happened to me the first time I was low on potasium
Sry I can't spell 2da,๐Ÿ˜‚) the second was I needed to get me some fluids.
Hope this helps, b sure to call ur DOCTOR we don't want to hear a little later that u feel cracked ur head please take it slow and if be hold onto things like a chair then a table and then the couch.
Praying u get the help needed๐Ÿ™๐Ÿ˜‡

July 25, 2022
A MyLymphomaTeam Member

Get up very slowly when lying down first Judy sit up in bed Waite a few minutes before e stand Did the Dr mention to you that you might be orto static you might want to speak to your primary and keep a eye on
You pulse oxygen and your BP If these numbers are low that might be part of what going on bye Linda West O

July 15, 2022
A MyLymphomaTeam Member

It seems that a lot of people have dizziness post chemo TX. I was concerned that I was alone. I feel bad for all who are dealing with it but good to know it may be part of the treatment.
Some days I am more dizzy than others so maybe as time goes on it will go away. Just be careful when getting up from sitting or laying down. I keep my walker close by incase I'm really dizzy.
Let's all hope that as time passes, so will the dizziness.

July 15, 2023
A MyLymphomaTeam Member

Yes potassium can drop after chemo, and this can be helped by drinking hydralite. Recommend drinking heaps before during and after chemo, because the drugs stay in your system for weeks, so make sure your wee is not dark or very yellow. I find lemon drinks the best for the taste in my mouth. Mix them half half with water.

But yes, talking to your doctor is the best thing to do

November 7, 2022
A MyLymphomaTeam Member

I have been getting dizzy this month too, after my 4th. and I have been trying to drink more fluids, but forgot about potassium. My blood pressure is often low so a couple times this week I took my blood pressure but the top # was 107, not too low. Once during the Rituxan infusion my blood pressure was 91/66. Low...

October 22, 2022

Related Questions

View All
A MyLymphomaTeam Member asked a question ๐Ÿ’ญ
Hull, UK

A MyLymphomaTeam Member asked a question ๐Ÿ’ญ
Santa Cruz, CA